Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 62, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 14, 2020, 10:19 AM EDT. It took effect at Aug 14, 2020, 2:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2020, 10:19 AM EDT (14:19 UTC)
- In effect from
- Aug 14, 2020, 2:00 PM EDT
- Expired
- Aug 15, 2020, 1:12 AM EDT
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
466 WHUS71 KCLE 141419 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1019 AM EDT Fri Aug 14 2020 LEZ143>148-142230- /O.NEW.KCLE.SC.Y.0062.200814T1800Z-200815T0600Z/ Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 1019 AM EDT Fri Aug 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT SATURDAY... * WHAT...Northeast winds 10 to 20 knots, with gusts up to 25 knots, and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Reno Beach to Conneaut OH. * WHEN...From 2 PM this afternoon to 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Largest waves are expected from Conneaut to Marblehead and Kelleys Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
4 follow-up statements
024 WHUS71 KCLE 141942 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 342 PM EDT Fri Aug 14 2020 LEZ143>148-150400- /O.CON.KCLE.SC.Y.0062.000000T0000Z-200815T0600Z/ Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 342 PM EDT Fri Aug 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Northeast to east winds 10 to 20 knots, with gusts up to 25 knots, and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Reno Beach to Conneaut OH. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Largest waves are expected from Conneaut to Marblehead and Kelleys Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
871 WHUS71 KCLE 141956 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 356 PM EDT Fri Aug 14 2020 LEZ149-150400- /O.EXA.KCLE.SC.Y.0062.000000T0000Z-200815T0600Z/ Lake Erie nearshore waters from Conneaut OH to Ripley NY- 356 PM EDT Fri Aug 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Northeast winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Conneaut OH to Ripley NY. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ143>148-150400- /O.CON.KCLE.SC.Y.0062.000000T0000Z-200815T0600Z/ Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 356 PM EDT Fri Aug 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Northeast to east winds 10 to 20 knots, with gusts up to 25 knots, and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Reno Beach to Conneaut OH. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Largest waves are expected from Conneaut to Marblehead and Kelleys Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
565 WHUS71 KCLE 150155 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 955 PM EDT Fri Aug 14 2020 LEZ143>149-150600- /O.CON.KCLE.SC.Y.0062.000000T0000Z-200815T0600Z/ Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 955 PM EDT Fri Aug 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...East winds 15 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet. Occasional waves to 6 feet. * WHERE...The nearshore waters of Lake Erie from Reno Beach OH to Ripley NY. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
181 WHUS71 KCLE 150512 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 112 AM EDT Sat Aug 15 2020 LEZ143>149-150615- /O.CAN.KCLE.SC.Y.0062.000000T0000Z-200815T0600Z/ Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 112 AM EDT Sat Aug 15 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... SMALL CRAFT ADVISORY IS CANCELLED. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 14, 6:33 AM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 14, 6:33 AM EDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Cleveland OH Issued by National Weather Service Buffalo NY 633 AM EDT Fri Aug 14 2020 .SYNOPSIS... An upper level low slowly passing across the Ohio Valley will trigger a few showers and thunderstorms this afternoon, tonight and Saturday. A cold front will advance through the area Sunday, ushering in much more comfortable levels of humidity for the start of the work week. An area of high pressure will dominate through mid week with much of the time rain-free. && .NEAR TERM /THROUGH TONIGHT/... This morning regional radars display a few showers and thunderstorms over the warm open waters of Lake Erie. Greatest instability, and weak surface convergence will reside over these open waters of Lake Erie this morning...with isolated showers and thunderstorms possible through about 12-14Z. Elsewhere much of the region will remain dry through the morning with a mix of clouds and sunshine. An upper level shortwave over the Lower Ohio Valley this morning will slowly track eastward across the Ohio Valley this period. By this afternoon instability will be increasing with MUCAPE values of 1000 to 1500 J/KG across far western zones and sharply decreasing eastward. It is along this instability gradient across western zones, and ahead of the upper level shortwave that showers and thunderstorms will likely form this afternoon. Activity will remain scattered...thus will maintain chance PoPs to the west...and slight chance or lower farther to the east and north. Upper level winds remain weak, and with PWATS around 1.5 inches to our far south...a downburst of rain will be the greatest concern. Isolated to scattered storms will taper down through the evening with the loss of daytime heating. However with the upper level low still in close proximity to our south and lingering instability a few showers or isolated thunderstorms will remain possible across southern zones tonight. Temperatures tonight will be very similar to this early morning, with lows in the mid to upper 60s. && .SHORT TERM /SATURDAY THROUGH MONDAY/... Upper level trough will shift east across the area Saturday with an associated area of positive vorticity advection. Moisture associated with this upper level feature is expected to move east across the area as well by Saturday evening. A weak wave of low pressure at the surface will move east across the Ohio Valley with an inverted surface trough extending north across the local area Saturday night. Due to the upper level support and wave of low pressure along with the aid of day time heating, expecting showers and a few thunderstorms to develop Saturday and then lingering into Saturday night. A cold front is expected to move east across the area Sunday afternoon with a bit of a surge of moisture associated with the front and convergence along the boundary. This should bring a line of showers and thunderstorms east across the local area during the afternoon. Once front shifts east Sunday night, threat for showers and thunderstorms will diminish Sunday night into Monday morning. Then, by Monday afternoon, a surface trough and deep digging negatively tilted upper level trough will move over the local area. Cold air advection and upper level support will likely cause some lake induced showers over the northeast. Temperatures through the period will be in the middle to upper 70s most areas; except lower 80s extreme west Saturday. Lows Saturday night will be in the lower to middle 60s and highs Sunday in the middle to upper 70s east and upper 70s to lower 80s elsewhere. Lows Sunday night will be in the lower to middle 60s followed by highs in the middle to upper 70s Monday. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... Large upper level trough will shift east of the area Monday night into Tuesday. Another upper level positively tilted trough will linger behind into Wednesday as an upper level high pressure over the Plains States continues to amplify and remain nearly stationary. This whole upper level pattern remains somewhat unchanged through Thursday but there are some signs the trough in thee east will make an attempt to break down slightly over southern Canada and cut-off the trough by the end of the week. Weak surface high pressure will build southeast over the eastern Great Lakes during this forecast period and will for the most part keep the forecast area dry. Temperatures will be in the middle to upper 50s each night and highs will be in the middle to upper 70s Tuesday and Wednesday and warming a bit for Thursday in the upper 70s to lower 80s. && .AVIATION /12Z Friday THROUGH Tuesday/... VFR flight conditions expected through today. Increasing high clouds will gradually lower into a mid cloud layer by this afternoon. Some afternoon convection is expected to develop, but should remain south and west of the TAF sites, with chances too low to mention at KTOL and KFDY at this point. Outlook...Non-VFR with isolated to scattered showers and thunderstorms tonight through Sunday night. && .MARINE... Winds on the Lake today will remain northeast, with a large area of high pressure over western Quebec. Winds are again expected to increase to near small craft range, with these winds not decreasing in strength until the second half of tonight. Otherwise, light southeast flow develops into the weekend. A cold front is expected to move east across the area Sunday afternoon and this will result in some cold air advection to the area. There is the possibility for some waterspout activity Monday with the cold air advection. Winds will diminish and become light north to northwest by Thursday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Thomas NEAR TERM...Thomas SHORT TERM...Lombardy LONG TERM...Lombardy AVIATION...TMA MARINE...Thomas/Lombardy
Hazardous weather outlook, Aug 14, 4:26 AM EDT, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH Issued by National Weather Service Buffalo NY 426 AM EDT Fri Aug 14 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-150830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 426 AM EDT Fri Aug 14 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a marginal risk for severe storms Sunday as a cold front moves across the region. Primary risk from any stronger storms are damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 10:21 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain, Ottawa | 15 hr |
| Aug 14, 4:49 PM EDT | Special Weather Statement | CLE | Lucas | 56 min |
| Aug 14, 6:51 PM EDT | Areal Flood Advisory | CLE | Hancock, Seneca, Wood | 4 hr |
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.